# SDR IXXA96114

- Difficulty date: May 14, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N51CX
- Make and model: Doug DC-8-62
- Aircraft serial: 46027
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Condition: Malfunctioned
- Location: Nr 4 Cargo Compt
- Stage of operation: CR
- Nature of condition: J, B
- Precautionary procedure: A

## Discrepancy

EN ROUTE BETWEEN ELP AND TOL IN CRUISE FLT AT FL 37, THE MAIN CARGO SMOKE DETECTOR LIGHT ILLUMINATED, FOLLOWED BY AN ACRID SMELL.  THE FE DONNED A PBE AND ENTERED THE MAIN CARGO COMPARTMENT, BUT SAW NO VISIBLE SMOKE.  THE A/C DIVERTED TO OKC, DETAILED INSPECTIONS ACCOMPLISHED.  THE SMOKE DETECTOR SYSTEM WAS SMOKE TESTED AND FOUND OPERATIONAL.  NO ACRID SMELL COULD BE DETECTED.  DURING CARGO OFF LOAD, IT WAS NOTED THAT A RESIDUAL ACRID SMELL WAS PRESENT IN THE NR 4 BELLY CARGO COMPARTMENT.  WHEN THAT CARGO WAS TRANSFERRED TO A CONTAINER, THE RESIDUAL ACRID SMELL FOLLOWED.  AN INSPECTION OF THAT CARGO REVEALED NO VISIBLE SIGN OF COMBUSTION.  REFERENCE IXXA9682.  (M)
